Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 28, 2013, 3:48 AM MDT. It took effect at Oct 28, 2013, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2013, 3:48 AM MDT (09:48 UTC)
- In effect from
- Oct 28, 2013, 9:00 AM MDT
- Expired
- Oct 28, 2013, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS75 KSLC 280948 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 AM MDT MON OCT 28 2013 UTZ005-013>016-019>021-281900- /O.UPG.KSLC.WI.Y.0018.131028T1500Z-131029T0100Z/ /O.NEW.KSLC.HW.W.0002.131028T1500Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...GREEN RIVER... HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 348 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATIONAL AREA. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE EARLY AFTERNOON ACROSS WESTERN UTAH...LATER IN THE AFTERNOON ACROSS EASTERN UTAH. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING PORTIONS OF I-80 AND I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ012-281900- /O.NEW.KSLC.HW.W.0002.131028T1500Z-131029T0100Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 348 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: CASTLE COUNTRY INCLUDING PRICE AND EMERY. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ002>004-281900- /O.NEW.KSLC.WI.Y.0019.131028T1500Z-131029T0100Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI 348 AM MDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: THE WASATCH FRONT AND THE TOOELE VALLEY * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE EARLY AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-518-281900- /O.NEW.KSLC.WI.Y.0019.131028T1500Z-131029T0100Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 348 AM MDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: WINDS WILL STEADILY INCREASE THIS MORNING AND PEAK DURING THE AFTERNOON. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
884 WWUS75 KSLC 281743 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1143 AM MDT MON OCT 28 2013 UTZ005-012>016-019>021-290100- /O.CON.KSLC.HW.W.0002.000000T0000Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 1143 AM MDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE SAN RAFAEL SWELL AND CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATIONAL AREA. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 70 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING PORTIONS OF I-80 AND I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ002>004-290100- /O.CON.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI 1143 AM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE WASATCH FRONT AND THE TOOELE VALLEY * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-518-290100- /O.CON.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 1143 AM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
476 WWUS75 KSLC 282131 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 PM MDT MON OCT 28 2013 UTZ005-012>016-019>021-290100- /O.CON.KSLC.HW.W.0002.000000T0000Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 331 PM MDT MON OCT 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE SAN RAFAEL SWELL AND CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATIONAL AREA. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING PORTIONS OF I-80 AND I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ002>004-290100- /O.CON.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI 331 PM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE WASATCH FRONT AND THE TOOELE VALLEY * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. IN ADDITION... WINDS MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ517-518-290100- /O.CON.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 331 PM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG EAST-WEST ORIENTED ROADWAYS INCLUDING I-70. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
075 WWUS75 KSLC 290059 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 659 PM MDT MON OCT 28 2013 UTZ005-012>016-019>021-290200- /O.EXP.KSLC.HW.W.0002.000000T0000Z-131029T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 659 PM MDT MON OCT 28 2013 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE VALLEYS OF WESTERN...CENTRAL AND SOUTHERN UTAH THIS EVENING AND WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING HOURS. HOWEVER...LOCALIZED WIND GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH LATE THIS EVENING. $$ UTZ002>004-290200- /O.EXP.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI 659 PM MDT MON OCT 28 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS HAVE DECREASED ALONG THE WASATCH FRONT THIS EVENING AND WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING HOURS. HOWEVER...LOCALIZED WIND GUSTS OVER 30 MPH ARE STILL POSSIBLE THROUGH LATE THIS EVENING. $$ UTZ517-518-290200- /O.EXP.KSLC.WI.Y.0019.000000T0000Z-131029T0100Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 659 PM MDT MON OCT 28 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE CENTRAL AND SOUTHERN UTAH MOUNTAINS THIS EVENING AND WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING HOURS. HOWEVER...LOCALIZED WIND GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH LATE THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:58 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 27, 9:58 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 PM MDT SUN OCT 27 2013
.SYNOPSIS...A COLD STORM SYSTEM WILL SLOWLY CROSS THE GREAT BASIN
THROUGH THE FIRST HALF OF THE WEEK. HIGH PRESSURE WILL RETURN FOR
THE END OF THE WEEK.
&&
.DISCUSSION...AFTER A PROLONGED PERIOD OF NEARLY STATIC AND PLEASANT
WEATHER...A SIGNIFICANT PATTERN CHANGE IS ON THE WAY. THIS WAS
ALREADY EVIDENT BY THE NOTICEABLE INCREASE IN SOUTH WINDS TODAY
ACROSS THE WESTERN VALLEYS AND HIGH-ELEVATION SITES AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM. THIS STORM IS CURRENTLY NOTED ON
WATER VAPOR IMAGERY CENTERED OVER SOUTH-CENTRAL OREGON. LARGE-SCALE
LIFT AHEAD OF THIS FEATURE HAS RESULTED IN A RAPID INCREASE IN CLOUD
COVER ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA THIS
EVENING...ALONG WITH THE DEVELOPMENT OF A FEW SHOWERS. MOST OF THESE
SHOWERS WILL BE CONFINED TO THE HIGHER ELEVATIONS ACROSS THE NORTH
THROUGH MUCH OF THE NIGHT...AS THE LOWER LEVELS REMAIN RATHER DRY AT
THIS TIME. SNOW LEVELS SHOULD REMAIN ABOVE 9000FT OVERNIGHT.
HOWEVER...THE CLOUD COVER COMBINED WITH ENHANCED WINDS WILL KEEP
VALLEY MIN TEMPERATURES MUCH WARMER TONIGHT.
AS THE STORM SYSTEM ADVANCES EASTWARD INTO THE GREAT BASIN LATE
TONIGHT INTO TOMORROW MORNING AND THE ASSOCIATED SURFACE LOW
DEEPENS...EXPECT WINDS TO STRENGTHEN ACROSS THE AREA. STRONG GUSTY
WINDS CAN BE EXPECTED ESPECIALLY ACROSS THE SOUTHERN TWO-THIRDS OF
THE FORECAST AREA. THESE WINDS WILL LIKELY PEAK LATE MORNING THROUGH
EARLY AFTERNOON AND A WIND ADVISORY IS CURRENTLY IN PLACE.
OCCASIONAL LIGHT PRECIPITATION WILL CONTINUE TOMORROW MORNING BEFORE
A VORT MAX EJECTING OUT OF THE LOW PUSHES A BAROCLINIC ZONE ALONG
WITH A MORE INTENSE BAND OF PRECIPITATION EAST ACROSS WESTERN AND
CENTRAL UTAH TOMORROW AFTERNOON. SNOW LEVELS SHOULD FALL TO AROUND
6500-7000FT DURING THIS TIME. THIS BAND IS THEN EXPECTED TO
INTENSIFY ALONG A LINE FROM APPROXIMATELY SOUTHWEST WYOMING THROUGH
SOUTHWEST UTAH DURING THE EVENING HOURS AS ANOTHER VORT MAX EJECTS
ACROSS THE AREA. OCCASIONAL SNOW SHOWERS WILL THEN LINGER THROUGH
WEDNESDAY UNDER THE 500MB COLD POOL AND AS ADDITIONAL VORT LOBES
ROTATE AROUND THE PARENT LOW. SNOW LEVELS LOOK TO BOTTOM OUT NEAR
5500-6000FT. GLOBAL MODELS ARE IN MUCH BETTER AGREEMENT WITH THIS
SCENARIO THAN THEY HAVE BEEN OVER THE PAST FEW DAYS.
SNOW AMOUNTS FOR THE MOST PART ARE MARGINAL FOR AN ADVISORY AT THIS
TIME. GIVEN THAT THE IMPACTS ARE EXPECTED TO BE RELATIVELY MINOR AND
LIMITED TO HIGH ELEVATIONS...NO WINTER WEATHER HIGHLIGHTS ARE
CURRENTLY IN PLACE. HOWEVER...THE MIDNIGHT SHIFT CAN REEVALUATE
SINCE THE BULK OF THE SNOW WILL NOT BEGIN UNTIL TOMORROW AFTERNOON.
MADE SOME UPDATES TO THE FORECAST TO INCREASE SKY COVER ACROSS THE
NORTH FOR THE REMAINDER OF THE NIGHT AND TO BUMP POPS UP SLIGHTLY IN
A FEW ZONES.
&&
.AVIATION...SOUTH TO SOUTH-SOUTHWEST WINDS WILL CONTINUE AT THE SLC
TERMINAL THROUGH THE OVERNIGHT PERIOD. GUSTY SOUTHERLY WINDS ARE
EXPECTED TO DEVELOP AFTER 12Z AND CONTINUE INTO THE AFTERNOON.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 9 AM TO 7 PM MDT MONDAY FOR
UTZ005-013>016-019>021.
WY...NONE.
&&
CHENG/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Oct 27, 5:53 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 553 AM MDT SUN OCT 27 2013 UTZ001>016-019>021-517-518-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 553 AM MDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER AIR WILL GRADUALLY SPREAD EAST ACROSS THE OUTLOOK AREA BEGINNING MONDAY AFTERNOON AND CONTINUING THROUGH TUESDAY WITH THE COLD AIR REMAINING IN PLACE THROUGH WEDNESDAY. THIS WILL LOWER MAX TEMPERATURES ABOUT 20 DEGREES BY TUESDAY FROM HIGHS THIS WEEKEND. STRONG SOUTH WINDS ARE ALSO EXPECTED ON MONDAY WITH THE STRONGEST WINDS ACROSS THE SOUTHWESTERN OUTLOOK AREA AROUND MIDDAY. THE STRONGEST WINDS WILL SHIFT INTO THE SOUTHEASTERN OUTLOOK AREA MONDAY AFTERNOON WHILE WINDS WILL START TO DIMINISH OVER THE WEST. VALLEY RAIN AND HIGH MOUNTAIN SNOW ARE EXPECTED TO BECOME FAIRLY WIDESPREAD ACROSS THE WESTERN OUTLOOK AREA BY LATE MONDAY WITH PRECIPITATION SPREADING ACROSS PRETTY MUCH THE ENTIRE OUTLOOK AREA MONDAY NIGHT AND CONTINUING AT TIMES INTO WEDNESDAY. SNOW LEVELS ARE EXPECTED TO LOWER TO AROUND 6000 FEET BY EARLY TUESDAY AND MAY DIP LOW ENOUGH TO REACH THE NORTHERN VALLEY FLOORS FOR A TIME TUESDAY AFTERNOON THROUGH WEDNESDAY. THE LONG DURATION OF THIS STORM COULD RESULT IN SIGNIFICANT AMOUNTS OF SNOW IN THE MOUNTAINS AND POSSIBLY INTO THE HIGHER VALLEYS BY THE TIME PRECIPITATION TAPERS OFF LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Oct 28, 12:26 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1226 AM MDT MON OCT 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 15 W WEST WARREN 41.26N 112.44W
10/28/2013 M66 MPH BOX ELDER UT MESONET
PROMONTORY POINT SENSOR PRP
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:48 AM MDT | High Wind Warning | SLC | 15 hr | |
| Oct 28, 4:53 AM MDT | Winter Weather Advisory | SLC | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.